MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL MEMO 3D SEMIRIGID ANNULOPLASTY RING; MITRAL ANNULOPLASTY RING

SORIN GROUP ITALIA SRL MEMO 3D SEMIRIGID ANNULOPLASTY RING; MITRAL ANNULOPLASTY RING
Model Number SMD30
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Mitral Regurgitation (1964)
Date of Event 09/11/2020
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2020 a patient was intended to receive a memo 3d 30mm mechanical mitral repair ring as part of an mvr to treat a patient with mitral regurgitation due to infective endocarditis.The manufacturer was notified that the regurgitation did not stop and the product was explanted intra-operatively and replaced with another product.There was a tear in the commissure portion of the rcc and ncc causing regurgitation.The patient is still being treated.No further information was received.
 
Additional Manufacturer Narrative
The device involved in the reported event was returned to the manufacturer and it was received on 02 nov 2020.After decontamination, a visual inspection was performed which did not highlight the presence of pre-existing defects.Some light trace of manipulation were detected, and are consistent with the normal handling maneuvers to release the device from the template / holder.A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Based on the investigation performed, no device malfunctions were identified and it was confirmed that the device met the manufacturing standards.As such, the root cause of the reported event cannot be traced to the device.Based on the information reported, stating that the device was explanted as the regurgitation was not resolved and that a tear was identified causing the regurgitation, the root cause can be traced to the procedure.The manufacturer will re-assess the event should further information be provided.

Brand Name
MEMO 3D SEMIRIGID ANNULOPLASTY RING
Common Device Name
MITRAL ANNULOPLASTY RING
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada crescentino snc
saluggia, vercelli
MDR Report Key10659772
Report Number1718850-2020-01165
Device Sequence Number14245042
Product Code KRH
UDI-Device Identifier08022057013125
UDI-Public(01)08022057013125(240)ICV0969(17)250412
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2020
Report Date (Section F) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/12/2025
Device Model NumberSMD30
Device Catalogue NumberICV0969
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/02/2020
Device Age4 MO
Event Location Hospital
Date Report to Manufacturer09/11/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;